Advertisement

SeMA Journal

, Volume 76, Issue 1, pp 79–95 | Cite as

Modified approach to solve nonlinear equation arising in infiltration phenomenon

  • Kunjan ShahEmail author
  • Twinkle Singh
Article
  • 38 Downloads

Abstract

In the present analysis, the modified homotopy analysis method has been employed to find an approximate analytical solution of Richards’ equation. This method is the slight modification of standard homotopy analysis method. Some standard cases of Richards’ equation have been discussed as an example to illustrate the high accuracy and reliability of modified homotopy analysis method. The result obtained from the proposed method is very close to the exact solution of the problem. It is concluded that modified homotopy analysis method is the better alternative to some standard existing methods to solve some realistic problems arising in science and technology.

Keywords

Infiltration Phenomenon Richards’ equation Modified homotopy analysis method h-curve 

Notes

Acknowledgements

The authors are thankful to the Applied Mathematics and Humanities Department, S. V. National Institute of Technology, Surat, for providing research facilities.

Compliance with ethical standards

Competing Interests

The author declares that there is no competing interest about this manuscript.

References

  1. 1.
    Asgari, A., Bagheripourb, M.H., Mollazadehb, M.: A generalized analytical solution for a nonlinear infiltration equation using the exp-function method. Sci. Iran. A. 18(1), 28–35 (2011)CrossRefGoogle Scholar
  2. 2.
    Barari, A., Omidvar, M., Ghotbi, A.R., Ganji, D.D.: Numerical analysis of Richards’ problem for water penetration in unsaturated soils. Hydrol. Earth Syst. Sci. Discuss. 6, 6359–6385 (2009)CrossRefGoogle Scholar
  3. 3.
    Brooks, R.H., Corey, A.T.: Hydraulic properties of porous media. Hydrol. Pap. Colo. State Univ. Fort Collins 3, 24 (1964)Google Scholar
  4. 4.
    Buckingham, E.: Studies on the movement of soil moisture. Bur. Soils Bull. 38, 61 (1907)Google Scholar
  5. 5.
    Corey, A.T.: Mechanics of Immiscible Fluids in Porous Media. Colorado Co., Water Resource Publication, Littleton (1986)Google Scholar
  6. 6.
    El-Tawil, M.A., Huseen, S.N.: The q-homotopy analysis method. Int. J. Appl. Math. Mech. 8(15), 5175 (2012)Google Scholar
  7. 7.
    Van Genuchten, M.T.: A closed-form equation for predicting the hydraulic conductivity of unsaturated soils. J. Soc. Soil Sci. Am. 44, 892–898 (1980)CrossRefGoogle Scholar
  8. 8.
    Liao, S.J.: Homotopy analysis method a new analytical technique for nonlinear problems. Commun. Nonlinear Sci. Numer. Simul. 2, 95–100 (1997)CrossRefGoogle Scholar
  9. 9.
    Liao, S.J.: Beyond Perturbation: Introduction to the Homotopy Analysis Method. Chapman and Hall/CRC Press, Boca Raton (2003)CrossRefGoogle Scholar
  10. 10.
    Liao, S.J.: On the homotopy analysis method for nonlinear problems. Appl. Math. Comput. 147, 499–513 (2004)MathSciNetzbMATHGoogle Scholar
  11. 11.
    Mays, L.W.: Water Resources Engineering, 2nd edn. Wiley, New York (2011)Google Scholar
  12. 12.
    Richards, L.A.: Capillary conduction of liquids through porous mediums. Physics 1, 318–333 (1931)CrossRefzbMATHGoogle Scholar
  13. 13.
    Shah, K., Singh, T.: The modified homotopy algorithm for dispersion phenomena. Int. J. Appl. Comput. Math. 3(1), 785–799 (2017)MathSciNetCrossRefGoogle Scholar
  14. 14.
    Shah, K., Singh, T.: Solution of Burger’s equation in a one-dimensional groundwater recharge by spreading using q-homotopy analysis method. Eur. J. Pure Appl. Math. 9(1), 114–124 (2016)MathSciNetzbMATHGoogle Scholar
  15. 15.
    Shah, K., Singh, T.: An approximate solution of \(\theta \)-based Richards’ equation by combination of new integral transform and homotopy perturbation method. J. Niger. Math. Soc. 36, 85–100 (2017)MathSciNetGoogle Scholar
  16. 16.
    Soliman, A.A.: The modified extended tanh-function method for solving Burgers type equations. Physics A 361, 394–404 (2006)MathSciNetCrossRefGoogle Scholar
  17. 17.
    Wazwaz, A.M.: Traveling wave solutions for generalized forms of Burgers, Burgers-KDV and Burgers-Huxley equations. Appl. Math. Comput. 169, 639–656 (2005)MathSciNetzbMATHGoogle Scholar
  18. 18.
    Whitman, B.G.: Linear and nonlinear waves. Wiley, New York (1974)Google Scholar
  19. 19.
    Witelski, T.P.: Perturbation analysis for wetting front in Richards’ equation. Trans. Porous Med. 27, 121–134 (1997)CrossRefGoogle Scholar
  20. 20.
    Witelski, T.P.: Motion of wetting fronts moving into partially pre-wet soil. Adv. Water Resour. 28, 1131–1141 (2005)CrossRefGoogle Scholar

Copyright information

© Sociedad Española de Matemática Aplicada 2018

Authors and Affiliations

  1. 1.Applied Mathematics and Humanities DepartmentSardar Vallabhbhai National Institute of TechnologySuratIndia
  2. 2.Mechanical DepartmentL J Institute of Engineering and TechnologyAhmedabadIndia

Personalised recommendations